Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 311, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 24, 2004, 2:03 PM CDT for Tensas Parish, Louisiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2004, 2:03 PM CDT (19:03 UTC)
- Expired
- Jul 24, 2004, 2:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Tensas Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 121 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.1 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 947 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1099 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 241903 SVRJAN LAC107-241945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 201 PM CDT SAT JUL 24 2004 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TENSAS PARISH IN NORTHEAST LOUISIANA * UNTIL 245 PM CDT * AT 201 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTH OF SOMERSET...OR ABOUT 14 MILES NORTHWEST OF GRAND GULF...MOVING SOUTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR NEWELLTON AT 245 PM CDT WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. HAIL TO THE SIZE OF PENNIES IS LIKELY WITH THIS STORM. LAT...LON 3220 9123 3218 9139 3197 9129 3204 9116 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:30 AM CDT, 10 hours 33 minutes earlier.
Area forecast discussion, Jul 24, 3:30 AM CDT, 10 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 330 AM CDT SAT JUL 24 2004 .SHORT TERM... FRONT WILL BE DRIFTING GRADUALLY SOUTHWARD OVER THE NEXT COUPLE OF DAYS...REACHING THE INTERSTATE 20 CORRIDOR ON SUNDAY AND NOT FAR FROM INTERSTATE 10 AREA ON MONDAY. LOOKS LIKE A COUPLE OF ACTIVE THUNDERSTORM DAYS TODAY AND SUNDAY. PLENTY OF MOISTURE WITH PRECIPITABLE WATER VALUES NEAR 2 INCHES AND K-INDEX VALUES IN THE 30S. SUNDAY SHOULD BE MOST ACTIVE WITH SOMEWHAT BETTER LOW LEVEL CONVERGENCE AND HIGHER MOISTURE CONTENT. .LONG TERM... GFS CONTINUES TO ADVERTISE SIGNIFICANT DRYING IN THE NORTHWEST ON MONDAY AND ACROSS THE CWA TUESDAY. THUS HAVE REMOVED POPS AND LOWERED DEWPOINTS IN WAKE OF FRONT. WITH BOUNDARY LAYER CLOUD COVER SUGGESTED MONDAY IN POST FRONTAL ENVIRONMENT...SHOULD BE COOLER AS WELL. DRIER BOUNDARY LAYER WILL ALLOW FOR MORE RADIATION MONDAY NIGHT AND TUESDAY NIGHT...WITH LOWS IN THE 60S IN THE NORTH. MOISTURE ATTEMPTS TO RETURN TO WEST ON WEDNESDAY BUT WILL KEEP POPS SLIM AND WEST OF RIVER. && .AVIATION... MVFR VISIBILITIES IN FOG EXPECTED MOST AREAS EARLY THIS MORNING. HOWEVER...IN SOME AREAS SUCH AS KGWO WHERE IT RAINED YESTERDAY...OCCASIONAL IFR VISIBILITIES ARE EXPECTED THROUGH ABOUT 14Z. SHOULD BE THUNDERSTORMS IN THE VICINITY JUST ABOUT EVERYWHERE THIS AFTERNOON AND EARLY EVENING FROM ROUGHLY 18Z TO 01Z. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 94 74 90 71 / 40 20 60 40 MERIDIAN 95 72 91 71 / 40 20 60 40 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 11/CRAVEN
Hazardous weather outlook, Jul 24, 4:54 AM CDT, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 454 AM CDT SAT JUL 24 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 250954- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 454 AM CDT SAT JUL 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...SEASONAL THREATS... AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 100 TO 105 DEGREES ACROSS MOST OF THE OUTLOOK AREA AGAIN THIS AFTERNOON AS STUBBORN HIGH PRESSURE REMAINS IN PLACE OVER THE REGION. HEAT INDEX VALUES MAY BRIEFLY EXCEED 105 ALONG THE MISSISSIPPI RIVER WHERE THE HEAT WILL COMBINE WITH A LITTLE HIGHER HUMIDITY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ...DAYS TWO AND THREE...SUNDAY AND MONDAY... A WEAK COLD FRONT WILL DRIFT SLOWLY SOUTH ACROSS THE REGION SUNDAY AND HELP PRODUCE THUNDERSTORMS. ALTHOUGH NO SEVERE THUNDERSTORMS ARE EXPECTED... SOME OF THE THUNDERSTORMS MAY BE STRONG AND PRODUCE SMALL HAIL...WIND GUSTS TO 45 MPH AND VERY HEAVY RAIN. SLIGHTLY COOLER AND DRIER AIR BEHIND THE FRONT WILL LIMIT ANY THUNDERSTORM DEVELOPMENT MONDAY. ...DAYS FOUR THROUGH SEVEN...TUESDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS... AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH NEXT SATURDAY MORNING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.